MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR EAST; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR EAST; BLOOD GAS OXYGENATOR
Model Number 3CX*RX25RE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/29/2022
Type of Reportable Event Death
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator increase in co2, decrease in o2 (lowest po2 was 49).It is unknown if there was a delay in the procedure, and if there was any blood loss.Terumo continues to attempt to gain more information regarding this event from the user facility.As per user facility, the patient expired on the table, not as a result of the oxygenator change-out.Additionally, the clinical specialist was informed by the perfusionist that they did not cool the patient down very much compared to typical cases.Acts was utilized for their anticoagulation status, with a reading of 999.The hepcon machine was not used, and they did not give heparin for an extended period of time.The shunt sensors were also not used during the case; therefore, they had to send blood samples to the laboratory or obtain blood gases using point of care.When they decided to change the oxygenator out, the failure of the oxygenator occurred upon re-warming the patient at the end of the case.The perfusionist was also adamant that the death of the patient was not a result of the oxygenator failure or changed out.It was communicated that the patient was very sick and had hypertension.Product was changed out.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 4739 - gas exchanger.Health effect - impact code: 1802 - death.Heatlh effect - clinical code: 1762 - cardiac arrest.Medical device problem code: 1670 - use of device problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 3, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date), g3 (date received by manufacturer), g6 (indication that this is a follow-up report), h2 (follow-up due to additional information), h4 (device manufacture date), h6 (identification of evaluation codes 3331, 4114, 3221, 4315).Type of investigation #1: 3331 - analysis of production records, type of investigation #2: 4114 - device not returned, investigation findings: 3221 - no findings available, investigation conclusions: 4315 - cause not established.The affected complaint sample was not returned for evaluation; therefore, a thorough investigation could not be performed.Without the returned devices and detailed information of the event, a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX RX25 OXYGENATOR EAST
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16291773
Report Number1124841-2023-00038
Device Sequence Number17398298
Product Code DTZ
UDI-Device Identifier00699753450103
UDI-Public(01)00699753450103
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number3CX*RX25RE
Device Catalogue NumberN/A
Device Lot Number2N14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown